Discussions that mention zoloft

Open to All Other Health Topics board


NBW,
I didn't suffer ANY side effects of prozac and loved it.
it actually opened my eyes to life again.
I didn't realize how horrible i really felt until I felt good again if that makes any sense?

I was on it for about one year and then it wasn't working as good. I didn't suffer any side effects of stopping it. I was then put on what I think is even BETTER than prozac, and that's zoloft. there are NO side effects on that one either and I specifically asked for this one because I too was told I needed anti anxiety meds when a hemotologist that checked me out that I found, because no one seemed to be helping me.
I at first felt insuted that this dr told me I have G.A.D. "general anxiety disorder" which can make you SICK pysically.
it caused a host of problems in the body and is a real illness. it's not considered an emotional illness but a physical illness and needs to be addressed by a dr.
I was having palpitations frequently and having sharp pains in my chest and tightness in my chest on my way home from work on and off. it would happen at night when I'd lay in bed too. which really started scaring me.
but I'm telling you, after starting the prozac, I dont' feel that anymore.

I feel it some times again but very seldom now that I'm on the zoloft.

it doesnt hurt to try the prozac. all drugs have some form of side effects but these two were the least of symtoms. I tried prozac when it first came out many years ago. it caused dry mouth, and I had lack of appetite which makes you lose alittle weight and my food tasted like card board. bland like. but that eventually goes away.

I would also suggest you getting a hormone test done from you gyno. maybe your hormones are out of wack? they have to do a specific blood test for that and wouldn't do it on a classic cbc panel.

the lymes test woudn't hurt either. I had lymes disease and was shocked when diagnosed with it back in the late early 90's. as a matter of fact, my two daughters and one son out of two sons had it. my husband didn't either like my son.
my little girl had a strange rash all over her and my mom said to bring her to the dr. that's when we found out.
you don't always get the classic bulls eye rash. the were'nt raised little pustules of pus either.
when I went to the dr for chest pains now that I think of it and I was so weak all the time that I could barely push a vacume and barely walk down the basement to do the laundry, that's when I went to the dr back then and they did the lymes. bingo!
we lived in what's considered the "black hole" for lymes I was told by my primary.
lymes can mess you up and cause alot of chaos in the body and people aren't even aware they're walking around with it.

I didnt' even know I was bitten. I did remember pulling off the size of ticks that the size of pin heads. they can look like little freckles.
my sister was shocked that I could see them.
so it is an idea to pursue.

also, TRY the medication they're offering and just see if the systoms improve. if it doesnt, then you know it's not what they're saying it is.

good luck on your primary visit.

keep us informed.

linda
nb.......I had unpleasant side effects from Zoloft, never tried Prozac. I won't take any antidepressants, but that's a personal decision. If it were me I'd try to get the other symptoms/issues solved before I'd add another medication. The chest pain could be a stomach or digestive issue. I had pains that I thought was a heart attack and it turned out to be anxiety (my husband had just passed away the month before) causing terrible stomach acid. It hurt from the front of my chest through to my back. Anyway, I hope you get things worked out and try not to panic.
I took Zoloft and loved it. I did gain about 15 pounds but I was happier. I would take that 15 pounds of happiness over my feelings of dread and every day anxiety. As someone already posted you don't realize how bad you were until you are feeling good. I messed with that when I came off of it a year ago because I was feeling so much better. I had a relapse a few months later and am now on a different anti-anxiety med to get back to the way I had been.

Like you I suffer from IBS and am always constipated. That constipation causes my GERD to be a lot worse and I can't breathe. I have been to the ER more times than I will admit to anyone. Each time I am told to go to the bathroom and am given stronger antacids.

Anxiety will cause all your issues to be worse. I also agree with what was posted about it being an illness. I am fine until my anxiety kicks in and once it starts it can go on for months if I do not take care of it. I have read all about how to self manage this and exercises you can do to make yourself feel better but that is hard when your brain is convinced your body is going through trauma. It really wreaks havoc on your nervous system which in turn throws everything else out of whack.

I don't push medication upon anyone but I will tell you for me it made a world of difference. You just have to give yourself the two - three weeks time to adjust to the medication.

Good luck!